Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 7, 2014, 7:54 AM MST for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Mar 7, 2014, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2014, 7:54 AM MST (14:54 UTC)
- In effect from
- Mar 7, 2014, 1:00 PM MST
- Expired
- Mar 7, 2014, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2976 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS84 KEPZ 071454 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 754 AM MST FRI MAR 7 2014 ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING... .WINDS WILL STRENGTHEN ACROSS THE AREA THIS AFTERNOON...AHEAD OF AN UPPER LEVEL TROUGH MOVING SOUTHEAST ACROSS THE FOUR CORNERS REGION. MIX DOWN OF STRENGTHENING WINDS ALOFT...COMBINED WITH INCREASING WINDS AS A RESULT OF A TIGHTENING PRESSURE GRADIENT OVER OUR AREA...WILL RESULT IN 20-FT WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. MINIMUM RELATIVE HUMIDITIES IN THE LOW TO MID TEENS ARE EXPECTED. IN AN ENVIRONMENT FAVORING HIGH OR GREATER ADJECTIVE FIRE DANGERS AND LOW FUEL MOISTURES...CRITICAL FIRE CONDITIONS ARE LIKELY OVER FAR SOUTHWEST NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING. NMZ111-080200- /O.NEW.KEPZ.FW.W.0003.140307T2000Z-140308T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 754 AM MST FRI MAR 7 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. * EVENT: FIRE WEATHER ...ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. * TIMING: ...1 PM TO 7 PM FRIDAY. * WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: 12 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:55 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 7, 3:55 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 355 AM MST FRI MAR 7 2014 .SYNOPSIS... WESTERLY WINDS WILL BRING WARM DRY WEATHER ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY. HOWEVER AN UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL CAUSE WINDY CONDITIONS TODAY ALONG WITH COOLER TEMPERATURES SATURDAY AND SUNDAY. IN ADDITION THE STORM SYSTEM WILL GENERATE RAIN SHOWERS AND HIGH MOUNTAIN SNOWS ACROSS MUCH OF THE BORDERLAND TONIGHT...SATURDAY AND SATURDAY NIGHT. WESTERLY WINDS WILL BRING A RETURN OF WARMER DRY WEATHER MONDAY AND TUESDAY BEFORE ANOTHER COLD FRONT CAUSES COOLER TEMPERATURES LATER NEXT WEEK. && .DISCUSSION... ACTIVE WEATHER PATTERN EVOLVING FOR TODAY THROUGH THE WEEKEND. UPPER WAVE NOW ENTERING WESTERN UTAH/WESTERN ARIZONA WILL DEVELOP POSITIVE TILT AS IT SLIDES SLOWLY TO THE SOUTHEAST THE NEXT TWO DAYS. MEANWHILE TO THE EAST THE INCREASING DOWNSLOPE FLOW WILL GENERATE LEE CYCLONE OVER THE TEXAS PANHANDLE TODAY WITH THESE DEVELOPMENTS STRENGTHENING LOW AND MID LEVEL PRESSURE/HEIGHT GRADIENTS ACROSS THE SOUTHERN ROCKIES. ASSOCIATED WEST TO SOUTHWEST WINDS WILL PUSH WARM DRY AIR INTO NEW MEXICO/WEST TEXAS WITH TEMPERATURES ABOVE NORMAL THIS AFTERNOON. MIXING HEIGHTS WILL ALSO RISE TO NEAR 600 MB THIS AFTERNOON ALLOWING STRONGER WINDS ALOFT TO GUST TO THE SURFACE. THUS ALSO EXPECT WINDY CONDITIONS THIS AFTERNOON. WHILE PRIMARY TROUGH AXIS INITIALLY LAGS TO THE WEST A VORT AXIS/SHORT WAVE WILL RACE ACROSS THE CWA TONIGHT. THEN ON SATURDAY AND SATURDAY NIGHT THE MAIN TROUGH WILL MOVE SOUTHEASTWARD THROUGH NEW MEXICO AND WEST TEXAS. MEANWHILE A COLD FRONT WILL MOVE SLOWLY TO THE SOUTHWEST ACROSS THE REGION SATURDAY MORNING. THESE FEATURES WILL INDUCE DEEPENING UPWARD MOTION AS DPVA ALOFT OCCURS OVER FRONTOGENETIC FORCING/CONVERGENCE IN THE BOUNDARY LAYER. CONSEQUENTLY DESPITE ONLY LIMITED MOISTURE TRANSPORT EXPECT AREAS OF LOWLAND RAIN SHOWERS AND HIGH MOUNTAIN SNOWS TONIGHT...SATURDAY AND SATURDAY NIGHT. SNOW LEVELS SHOULD REMAIN MAINLY ABOVE 7500 FEET WITH AMOUNTS APPROACHING ADVISORY CRITERIA OVER THE SACS. BY MID SUNDAY MORNING TROUGH WILL BE FAR ENOUGH SOUTH OF THE BORDER TO ALLOW SUBSIDENCE AND DRY AIR ADVECTION FROM THE NORTH TO END PRECIP THREAT. THE RETURN OF WESTERLY WINDS WILL THEN PRODUCE WARMER DRY WEATHER MONDAY AND TUESDAY. ECMWF AND GFS BOTH INDICATE A COLD FRONT ENTERING THE CWA FROM THE EAST AND LOWERING TEMPERATURES WEDNESDAY AND THURSDAY. && .AVIATION...VALID 07/12Z-08/12Z. VFR CONDITIONS EXPECTED THROUGH EARLY THIS EVENING WITH AREAS OF CEILINGS ABOVE 10,000 AGL. WINDY THIS AFTERNOON AND EARLY THIS EVENING WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 45 MPH RESULTING IN MODERATE OR GREATER TURBULENCE BELOW 10,000 FEET AGL. ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES AFTER 03Z IN RAIN SHOWERS AND MOUNTAIN SNOWS. && .FIRE WEATHER... WESTERLY WINDS WILL BRING WARM DRY WEATHER ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY. HOWEVER AN UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL CAUSE WINDY CONDITIONS TODAY WITH WINDS GUSTING AROUND 45 MPH. THUS RED FLAG CONDITIONS MAY OCCUR THIS AFTERNOON OVER A FEW LOCATIONS WHEN HUMIDITIES FALL TO AROUND 10 TO 20 PERCENT ACROSS THE REGION. THE COLD FRONT WILL RESULT IN COOLER BELOW NORMAL TEMPERATURES SATURDAY AND SUNDAY. IN ADDITION THE STORM SYSTEM WILL GENERATE RAIN SHOWERS AND HIGH MOUNTAIN SNOWS ACROSS MUCH OF THE BORDERLAND TONIGHT...SATURDAY AND SATURDAY NIGHT. WESTERLY WINDS WILL BRING A RETURN OF WARMER DRY WEATHER MONDAY AND TUESDAY BEFORE ANOTHER COLD FRONT CAUSES COOLER TEMPERATURES LATER NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 50 64 42 62 / 0 0 20 20 0 SIERRA BLANCA 76 41 60 35 55 / 0 0 10 30 0 LAS CRUCES 73 43 62 38 59 / 0 0 20 20 0 ALAMOGORDO 71 42 60 38 59 / 0 10 30 20 0 CLOUDCROFT 56 26 40 26 36 / 0 20 40 20 0 TRUTH OR CONSEQUENCES 70 41 60 38 61 / 0 20 30 10 0 SILVER CITY 69 35 55 36 52 / 0 20 30 20 0 DEMING 73 40 66 33 60 / 0 0 30 20 0 LORDSBURG 71 40 66 36 61 / 0 0 30 20 0 WEST EL PASO METRO 75 49 64 40 61 / 0 0 20 20 0 DELL CITY 75 33 63 30 61 / 0 0 20 20 0 FORT HANCOCK 78 45 69 43 65 / 0 0 20 30 0 LOMA LINDA 70 42 56 34 54 / 0 0 20 20 0 FABENS 76 44 65 38 63 / 0 0 20 30 0 SANTA TERESA 74 46 63 40 59 / 0 0 20 20 0 WHITE SANDS HQ 72 50 61 40 58 / 0 0 20 20 0 JORNADA RANGE 72 40 63 32 61 / 0 0 30 20 0 HATCH 69 38 61 37 58 / 0 0 30 20 0 COLUMBUS 73 44 68 36 60 / 0 0 30 20 0 OROGRANDE 76 39 63 35 60 / 0 0 20 20 0 MAYHILL 61 28 47 27 43 / 0 20 40 20 0 MESCALERO 61 25 50 26 46 / 0 20 40 10 0 TIMBERON 60 26 50 28 45 / 0 20 30 20 0 WINSTON 65 35 55 31 54 / 0 20 40 20 0 HILLSBORO 66 41 56 38 56 / 0 10 30 20 0 SPACEPORT 68 40 57 36 58 / 0 10 30 20 0 LAKE ROBERTS 63 30 56 32 53 / 0 20 40 20 0 HURLEY 68 33 55 34 53 / 0 10 30 20 0 CLIFF 70 31 58 34 56 / 0 20 40 10 0 MULE CREEK 71 30 58 34 55 / 0 20 40 10 0 FAYWOOD 66 35 57 35 55 / 0 0 30 20 0 ANIMAS 74 39 68 36 64 / 0 0 30 20 0 HACHITA 73 40 66 31 62 / 0 0 30 20 0 ANTELOPE WELLS 77 40 66 38 63 / 0 0 30 40 0 CLOVERDALE 74 36 61 36 58 / 0 0 30 30 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Mar 7, 5:54 AM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 554 AM MST FRI MAR 7 2014 NMZ401>417-TXZ418>424-081230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 554 AM MST FRI MAR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT WINDY THIS AFTERNOON AND EARLY THIS EVENING WITH WEST WINDS GUSTING TO 45 MPH. BLOWING DUST WILL LOWER VISIBILITIES TO LESS THAN 2 MILES OVER SOME AREAS. THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES AND LOW HUMIDITIES WILL ALSO CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS. THERE WILL BE A FEW LOWLAND RAN SHOWERS AND MOUNTAIN SNOW SHOWERS TONIGHT WITH UP TO AN INCH OF SNOW POSSIBLE ABOVE 8000 FEET. RAINFALL AMOUNTS WILL BE UNDER A QUARTER INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR RAIN AND MOUNTAIN SNOWS SATURDAY AND SATURDAY NIGHT. UP TO A HALF INCH OF RAIN MAY FALL OVER ISOLATED LOCATIONS...MAINLY OVER HIGH MOUNTAIN AREAS AND WEST OF THE CONTINENTAL DIVIDE. IN ADDITION UP TO 3 INCHES OF SNOW WILL BE POSSIBLE ABOVE 7500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. ROGASH
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.